Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



On the dynamics of the McMullen family $ R(z)=z^m +\lambda/z^{\ell}$

Author: Norbert Steinmetz
Journal: Conform. Geom. Dyn. 10 (2006), 159-183
MSC (2000): Primary 37F10, 37F15, 37F45
Published electronically: August 22, 2006
MathSciNet review: 2261046
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we discuss the parameter plane and the dynamics of the rational family $ R(z)=z^m+\lambda/z^{\ell}$, with $ m\ge 2$, $ \ell\ge 1$, and $ 0<\vert\lambda\vert<\infty$.

References [Enhancements On Off] (What's this?)

  • 1. A. F. Beardon, Iteration of rational functions, Springer Verlag, Heidelberg 1991. MR 1128089 (92j:30026)
  • 2. P. Blanchard, R. L. Devaney, D. M. Look, P. Seal, and Y. Shapiro, Sierpinski curve Julia sets and singular perturbations of complex polynomials, preprint 2003.
  • 3. P. Blanchard, R. L. Devaney, D. M. Look, M. Morena Rocha, P. Seal, S. Siegmund, and D. Uminsky, Sierpinski carpets and gaskets as Julia sets of rational maps, preprint 2003.
  • 4. B. Branner, The Mandelbrot set, in Chaos and Fractals, Proceedings of Symposia in Applied Mathematics, Vol 39, American Mathematical Society, Providence, Rhode Island 1989. MR 1010237
  • 5. N. Busse, Dynamische Eigenschaften rekursiv definierter Polynomfolgen, Dissertation Dortmund 1992.
  • 6. C. Carathéodory, Conformal Representation, Dover Publications, Mineola 1998. MR 1614918
  • 7. R. L. Devaney, Structure of the McMullen domain in the parameter planes for rational maps, Fundamenta Math. 185 (2005), 267-285. MR 2161407 (2006c:37046)
  • 8. R. L. Devaney, Baby Mandelbrot sets adorned with halos in families of rational maps, Complex dynamics, 37-50, Contemp. Math., 396, Amer. Math. Soc., Providence, RI, 2006. MR 2209085
  • 9. R. L. Devaney, The McMullen domain: Satellite Mandelbrot Sets and Sierpinsky holes, preprint 2005.
  • 10. R. L. Devaney, D. M. Look, and D. Uminsky, The escape trichotomy for singularly perturbed rational maps, Indiana Univ. Math. J. 54 (2005), no. 6, 1621-1634. MR 2189680 (2006i:37105)
  • 11. R. L. Devaney, M. Holzer, D. M. Look, M. Morena Rocha, and D. Uminsky, Singular perturbations of $ z^n$, preprint 2004.
  • 12. R. L. Devaney and D. M. Look, Symbolic dynamics for a Sierpinski curve Julia set, American Mathematical Society Special Session on Difference Equations and Discrete Dynamics. J. Difference Equ. Appl. 11 (2005), no. 7, 581-596. MR 2173245 (2006e:37074)
  • 13. R. L. Devaney and D. M. Look, Buried Sierpinski curve Julia sets, Discrete Contin. Dyn. Syst. 13 (2005), no. 4, 1035-1046. MR 2166716 (2006d:37088)
  • 14. R. L. Devaney and D. M. Look, A criterion for Sierpinski curve Julia sets for rational maps, preprint 2005.
  • 15. R. L. Devaney, M. Morena Rocha, and S. Siegmund, Rational maps with generalized Sierpinski gasket Julia sets, preprint 2004.
  • 16. R. L. Devaney and S. M. Moretta, The McMullen domain: rings around the boundary, preprint 2005.
  • 17. A. Douady and J. H. Hubbard, Itération des polynômes quadratiques, C. R. Acad. Sci. Paris 294 (1982), 123-126. MR 0651802 (83m:58046)
  • 18. A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Éc. Norm. Sup. 18 (1985), 287-344. MR 0816367 (87f:58083)
  • 19. R. Mañé, P. Sad, and D. Sullivan, On the dynamics of rational maps, Ann. Sci. Éc. Norm. Sup. 16 (1983), 193-217. MR 0732343 (85j:58089)
  • 20. Ch. Mattler, Juliamengen und lokaler Zusammenhang, Dissertation Dortmund 1996.
  • 21. C. McMullen, Automorphisms of rational maps, in Holomorphic Functions and Moduli I, Math. Sci. Res. Inst. Publ. 10, Springer 1988. MR 0955807 (89m:58187)
  • 22. C. McMullen, Complex Dynamics and Renormalization, Princeton University Press, Princeton, 1994. MR 1312365 (96b:58097)
  • 23. C. McMullen, The Mandelbrot set is universal, in The Mandelbrot set, theme and variations, Cambridge University Press, Lond. Math. Soc. Lect. Note 274 (2000). MR 1765082 (2002f:37081)
  • 24. J. Milnor, Dynamics in One Complex Variable, Vieweg Verlag, Braunschweig/Wiesbaden 1999. MR 1721240 (2002i:37057)
  • 25. C. Petersen and G. Ryd, Convergence of rational rays in parameter spaces, in The Mandelbrot set, theme and variations, Cambridge University Press, Lond. Math. Soc. Lect. Note 274 (2000). MR 1765088 (2001f:37057)
  • 26. P. Roesch, On captures for the family $ f_\lambda(z)=z^2+\lambda/z^2$, to appear.
  • 27. N. Steinmetz, Rational iteration. Complex Analytic Dynamical Systems, Verlag Walter de Gruyter, Berlin, 1993. MR 1224235 (94h:30035)
  • 28. N. Steinmetz, Sierpinski Curve Julia Sets of Rational Maps, Computational Methods and Function Theory 6 (2006), 317-327.
  • 29. Tan Lei and Y.-Ch. Yin, Local connectivity of the Julia set of geometrically finite rational maps, Science in China A 39 (1996), 39-47. MR 1397233 (97g:58142)

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F10, 37F15, 37F45

Retrieve articles in all journals with MSC (2000): 37F10, 37F15, 37F45

Additional Information

Norbert Steinmetz
Affiliation: Fachbereich Mathematik, Universität Dortmund, D-44221 Dortmund, Germany

Keywords: Julia set, Fatou set, quasi-conjugation, polynomial-like mapping, quasi-conformal mapping, Mandelbrot set, parameter plane
Received by editor(s): January 31, 2006
Published electronically: August 22, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society